# SDR CA080820002

- Difficulty date: August 15, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 7,423 hours
- Engine: Allsn 250C47B
- System (JASC): 5301 · Aerial Tow Equipment
- Part: Release Mech
- Condition: Malfunctioned
- Stage of operation: HO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) HELI BASKET D407-663-011 INSTALLED IAW INSTRUCTIONS. DURING TRAINING (SLING OPERATION) MANUAL RELEASE WAS USED AND FUNCTIONED AS NORMAL DURING THE TRAINING SEQUENCE. ON THE NEXT PICK UP, THE LOAD WAS HOOKED UP ON THE HOOK AND THE PILOT PULLED INTO AN HOVER AND THEN THE CABLE RELEASED WITHOUT ANY ACTION FROM THE PILOT. HE LANDED IMMEDIATELY.  FURTHER INVESTIGATION FOUND THE MANUAL RELEASE CABLE SNAG ON THE OUTSIDE OF THE HOLE CENTER FRAME P/N D2796 STATION 115.75 WHICH PREVENTED THE HOOK TO CLOSE SECURELY. MFG HAS BEEN INFORMED ABOUT THE INCIDENT AND PICTURES WERE FORWARDED AS WELL.
